Back in 9/99 I came to the Cleveland Clinic for an arrythmia problem and several attacks of SVT. Also, I was experiencing shortness of breath on exertion and fatigue. I had an ablation done in 10/99 at Cleveland Clinic and was informed all was fine, and to watch the pressures in my heart. After three months my cardiologist from New Jersey ordered a stress test. I showed PVC's and a diagnosis of left ventricular diastolic dysfunction. Can you tell me what this is? I have forwarded my reports to my physician at Cleveland Clinic, but have not gotten a response. Now, I am still having shortness of breath and fatigued, my blood pressure has gone from high to dropping last week to 88/50. I have been on veseretic 5mg 2x a day, once in AM and once in PM, and 25mg. of atenol. I have an appointment today with my cardiologist in NJ, but I am concerned and would like another opinion. Thank you.
Diastolic dysfunction is a type of heart dysfunction that has to do with the relaxation phase of the cardiac cycle. It is more common in older persons with a history of high blood pressure and other medical problems. PVCs stand for premature ventricular contractions which are benign 'extra beats'. You can find many posting on PVCs in the archives on this site.
I'm afraid I can't give you a very good second opinion on your symptoms with the limited information you have given me. I would guess that your blood pressure is low due to your medications and these may need to be adjusted. The shortness of breath and fatigue could be due to a number of different things including side-effects of your medications and your doctor will have to consider these factors in making adjustments.
In response to CRC,
Thank you for answering my question. I am a 50 year old women with a history of SVT's, palpitations, and mitral valve for 30 years. I have been on a treatment program of beta-blocker and lanoxin until 8/99 when I had two severe attacks of SVT. I was hospitalized twice in ICU and had cath's, EKG's, blood work ect. I went to the Cleveland Clinic 9/99 and had an excellent experience at this wonderful hospital. I had complete testing and was told I needed an ablation and did so 10/99. I did very well except for high pressures in my heart which needed to be addressed with medication. I went on a treatment of veseretic 5mg in AM & PM. I was retaining fluid and also having difficulty with shortness of breath. What I am not sure of is this diagnosis of left ventricular diastolic dysfunction from my cardiologist in NJ and why it showed up now. Should I be very concerned about this? My cardiologist in Cleveland Clinic said my heart was in good condition after the ablation and never mentioned anything about this ventricle at my last checkup there in 12/99. Please advise me of what questions I should ask and where do I go from here?
In the last year my E.F. dropped from 35% t0 29% as assessed by a MUGA and Echocard. I had an M.I in 1968 and a CBP in 1984. I have a high Potassium (5.1) and my cardiologist advises no Vasotec. He put me on Lasix to reduce my K and then possibly start Vasotec. I am asymptomatic and power walk every AM I take Atenelol(12.5 mg daily. I successfully completed a Thalium stress test. Please advise. Am I at risk for heart failure?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.